JournalsprimsVol. 38, No. 1pp. 93–111

Scattering Theory for a Stratified Acoustic Strip with Short- or Long-Range Perturbations

  • Viorel Iftimie

    Romanian Academy, Bucharest, Romania
  • Elizabeth Croc

    CMI-Université d'Aix-Marseille I, France
Scattering Theory for a Stratified Acoustic Strip with Short- or Long-Range Perturbations cover
Download PDF

Abstract

We consider the acoustic propagator H = −∇ · _ρ_∇ acting in _L_2 (Ω) with Ω := Ω' × ℝ and Ω' a bounded open set in ℝ_n_−1, n ≥ 2. The real-valued function ρ belongs to _L_∞(Ω), and is bounded from below by c > 0. We assume there exist two strictly positive constants c_1 and c_2 and two perturbations, δS of short-range type and δL of long-range type, such that ρ = cj + δS + δL on Ω_j := {(x', xn) ∈ Ω|(−1)j xn > 0}, j = 1, 2. We build two modified free evolutions U__j(t), j = 1, 2, such that the wave operators Ω±_j := s − lim_t_→±∞ eitH U__j(t), j = 1, 2, exist and are asymptotically complete.

Cite this article

Viorel Iftimie, Elizabeth Croc, Scattering Theory for a Stratified Acoustic Strip with Short- or Long-Range Perturbations. Publ. Res. Inst. Math. Sci. 38 (2002), no. 1, pp. 93–111

DOI 10.2977/PRIMS/1145476417